I am worried that I got clostridium difficile diarrhea due to taking antibiotics, as I work in healthcare and may have been colonizing it in my gut prior to the antibiotics. I am 5 weeks pregnant. Has anyone had this during pregnancy? I called my dr today and they think it's a stomach flu so I will give it the weekend to see if it goes away and call again. What I'm nervous about is the treatment. It's either metronidazole (flagyl) or vancomycin. Has anyone experienced this or taken these antibiotics during early pregnancy?
If you do have C.diff (and I really hope you don't), make sure you talk to your OB before taking either drug. I took Flagyl in the vaginal cream version for bacterial vaginosis when I was 3 weeks pregnant (before I knew I was pregnant) and I had an uncomplicated pregnancy and now have a healthy 4 month-old son. However, Flagyl is not great in pregnancy and is not recommended in the 1st trimester - if a woman has bv, then it is given in a vaginal cream form because the pros outweigh the cons, as a vaginal infection is an equal threat the fetus. The suppository form of flagyl is much safer than the oral - so I would be careful about taking the oral in the first trimester. I don't know about vancomycin, but isn't that an antibiotic and wouldn't that make the c.diff worse? In the meantime make sure that you taking plenty of probiotics.
Ii went to the dr yesterday and they are testing a stool culture. I should find out the results by tomorrow. Thank you Nola and Nicole for ur responses. Vancomycin is used for treating more resistant strains of c diff and shouldn't cause c diff, FYI Nola. Kind of counter intuitive! :/
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.